I can only take tyl bc I had rny gastric bypass 17 months ago, and it is not doing the trick. I am taking so much and it barely helps. Is it okay to ask for a pain med refill this far out? Is this much pain normal at this point?
I Am 3 Weeks Post Opt Today from Tt and Still Have Pain is It Normal to Still Need Pain Meds?
Doctor Answers 8
is It Normal to Still Need Pain Meds?
Many patients are done with pain meds by three weeks, but not all. It is not surprising that tylenol alone hasn't been sufficient. Discuss with your surgeon for several reasons. Sometimes a complication may be the cause of prolonged pain. If you need more pain meds, keep the surgeon in the loop.
Thanks for your question, best wishes.
Pain med use 3 weeks after tummy tuck
Every patient experiences pain differently. Some will still have pain medicine requirements 3 weeks after tummy tuck. Whether or not you should have a refill of your pain medicine will depend on how much you have taken already. There are some non-narcotic medicines such as ultram that are better than tylenol but won't cause you to develop dependence that may be an option at this point. Good luck.
Tummy Tuck Recovery
Questions such as yours should be addressed directly to your surgeon. He or she will be best able to address your concerns regarding pain and the recovery process after evaluating you personally.
You might also like...
Options for pain control following an abdominoplasty
Every one is different and response to any surgery is individual. If you are still having significant pain after 3 weeks after surgery then you may want to consult with your surgeon to review options for pain control.
Post-tummy tuck pain
Three weeks postop, without complications, is a long time to be on narcotics and their effect will wane as you develop a tolerance to them. I would like to know the etiology of your pain pattern and this is definitely something that you should discuss with your plastic surgeon.
Pain 3 Weeks after Tummy Tuck
Some patients are back to work after 1 week, while some patients have pain for 2 weeks or so. Every patient is different and every surgery is different. I think it is good advice to keep your surgeon informed.
Recovery varies from patient to patient. While it is not uncommon to still have some pain at three weeks post op, it seems your pain is quite severe. You may want to contact your surgeon to discuss your situation. You can determine together if you are experiencing normal pain from healing and require more prescription pain medication, or if there is something else that needs to be addressed. Good luck
Pain medication after TT
If you are still experiencing pain, you should talk with your doctor about it. Three weeks is still relatively early post-operatively and I am not surprised that tylenol alone is not quite enough. But there are many causes of post-operative pain and some need to be addressed by your surgeon. So do call your surgeon and explain the situation.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.